Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 55, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 22, 2022, 6:47 PM CDT for Clarke County, Washington County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2022, 6:47 PM CDT (23:47 UTC)
- Expired
- Mar 22, 2022, 7:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 12:42 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.8
The text
As transmitted.
773 WUUS54 KMOB 222347 SVRMOB ALC025-129-230030- /O.NEW.KMOB.SV.W.0055.220322T2347Z-220323T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 647 PM CDT Tue Mar 22 2022 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Eastern Washington County in southwestern Alabama... Central Clarke County in southwestern Alabama... * Until 730 PM CDT. * At 646 PM CDT, a severe thunderstorm was located 6 miles north of Citronelle, moving northeast at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Jackson, Wagarville, Leroy and McIntosh. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 700 PM CDT for southwestern Alabama. A Tornado Watch also remains in effect until 1100 PM CDT for southwestern Alabama. For your protection move to an interior room on the lowest floor of a building. A Tornado Watch remains in effect until 700 PM CDT for southwestern Alabama. A Tornado Watch also remains in effect until 1100 PM CDT for southwestern Alabama. && LAT...LON 3149 8772 3114 8816 3114 8832 3167 8797 TIME...MOT...LOC 2346Z 215DEG 39KT 3118 8820 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MM
2 follow-up statements
858 WWUS54 KMOB 230000 SVSMOB Severe Weather Statement National Weather Service Mobile AL 700 PM CDT Tue Mar 22 2022 ALC025-129-230030- /O.CON.KMOB.SV.W.0055.000000T0000Z-220323T0030Z/ Washington AL-Clarke AL- 700 PM CDT Tue Mar 22 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHEASTERN WASHINGTON AND CENTRAL CLARKE COUNTIES... At 659 PM CDT, a severe thunderstorm was located 5 miles northwest of McIntosh, or 13 miles southeast of Chatom, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Jackson, Wagarville and Leroy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 700 PM CDT for southwestern Alabama. A Tornado Watch also remains in effect until 1100 PM CDT for southwestern Alabama. For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3149 8772 3125 8806 3129 8822 3167 8797 TIME...MOT...LOC 2359Z 209DEG 45KT 3132 8811 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ CGAL
386
WWUS54 KMOB 230022
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
722 PM CDT Tue Mar 22 2022
ALC025-129-230030-
/O.CON.KMOB.SV.W.0055.000000T0000Z-220323T0030Z/
Washington AL-Clarke AL-
722 PM CDT Tue Mar 22 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN WASHINGTON AND CENTRAL CLARKE COUNTIES...
At 722 PM CDT, a severe thunderstorm was located over Leroy, or near
Jackson, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3141 8790 3151 8807 3156 8804 3167 8797
3152 8777
TIME...MOT...LOC 0022Z 215DEG 39KT 3152 8795
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:43 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 22, 3:43 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
343 PM CDT Tue Mar 22 2022
.NEAR TERM UPDATE /Now Through Wednesday/...Tornado Watches have been
issued for portions of SE MS and inland SW AL through 7PM CDT due
to the onset of an initial convective line ahead of the main
Quasi-Linear Convective System (QLCS) convective line moving into
central MS and south central LA. Additional Tornado Watches will
be issued later today as the main convective line approaches our
forecast area from the west and spreads eastward. There remains a
Moderate Risk of severe storms in the current Tornado Watch boxes,
with an Enhanced Risk of severe storms as far east of a line from
Camden AL to Mobile AL. A Slight Risk of severe storms continues
for the remainder of the forecast area tonight. Winds will remain
strong and a Wind Advisory remains in effect. Also, with the
strong onshore flow along with a very rough surf, a High Risk of
Rip currents, a High Surf Advisory, and a Coastal Flood Advisory
for some very minor flooding issues remain in effect. Not
anticipating enough rainfall at this time to warrant a Flash Flood
Watch as most of the heavy rainfall with the previous event was
more to the east of the area where heaviest rainfall is expected
with this event. Still, localized flash flooding could be
possible, mainly for our northwestern counties.
Currently, the upper low pressure area is centered over eastern
Nebraska, and will continue to drift very slowly to the northeast
through Wednesday with a large north-south oriented upper trough
extending south from the low into Texas. This pattern will result
in a diffluent upper level flow across the southeast CONUS
through tonight. At the surface, a warm front had moved well
inland as a cold front approaches from the west. The cold front is
expected to sweep east across our area tonight. Out to the east
ahead of this front, a 55 to 65 knot low-level jet will move over
SE MS and SW AL this afternoon. The main QLCS convective line is
expected to gradually propagate eastward through our forecast area
this evening through the very early predawn hours Wednesday
morning. Ascent out to the east of the QLCS resulting from the
divergence aloft will allow for some discrete thunderstorms to
develop across the watch area the remainder of the afternoon
through the evening hours across the forecast area. Convection
Allowing Models (CAM's) indicate MLCAPE around 1500 to 2000 J/KG
early this afternoon over parts of SE MS and SW AL that will
spread eastward through the evening hours. Deep-layer shear is
forecast to strengthen through the course of the day and into this
evening as the low-level jet slides eastward across the area.
This low level jet will likely be a key component for today and
tonight's severe weather event. With the instability and strong
low level jet noted above, and 0-3KM SRH reaching upwards to
400-550 M2/S2 across much of the area, these more discrete cells
will have to be monitored for supercell development and tornado
potential this afternoon and evening. While there are a few
limiting factors, the low-level shear environment is impressive,
and will support strong tornadoes. SPC indicates that an EF3+
tornado will not be out of the question across the Moderate Risk
area.
This evening, instability decreases slightly with the loss of
daytime heating, but still enough instability and low level flow
to result in potentially severe wind gusts (and isolated tornado
potential) with the QLCS as it moves across the area tonight. The
stronger storms will also present the risk of large hail with mid
level lapse rates around 6.5 C/KM. Also, with the possibility of
training cells, water issues may be realized over poor drainage
areas, especially over the northwestern portions of our forecast
area. Storms end from west to east across the area late tonight
with only a few lingering showers over extreme eastern portions of
the forecast early on Wednesday. The western two-thirds of the
forecast area will be rain-free by Wednesday morning.
Lows tonight in the low to mid 60s, but cooler air filtering in
late over the western half of the forecast area may bring some low
to mid 50s possible by daybreak Wednesday. Highs a little cooler
on Wednesday in the wake of the front, with highs dropping to the
upper 60s over the western half of the forecast area, but
remaining in the low to mid 70s over the eastern half of the
forecast area. /22
&&
.SHORT TERM /Wednesday night Through Friday night/...Long-wave
upper level trof axis over east Texas Wednesday night pivots
eastward over the deep south Friday morning. At the surface, a
large low pressure system ejects northeast across the upper Mid-
West with a nose of Gulf surface high advancing across the Gulf
coast. This brings a west to east surge of drier air across the
deep south during the short term. Since no precipitation in the
forecast, the forecast shifts to temperatures. Nights cool with
lower to mid 40s along and north of I-10 and upper 40s to lower
50s coastal sections. Highs look to be 3 to 6 degrees below
climatology, primarily ranging from 67 to 72 Thursday and Friday.
/10
&&
.EXTENDED TERM /Saturday Through Tuesday/...Long wave upper trof
axis continues east to off the Mid-Atlantic coast over the
weekend. A high level northwest flow sets up over the region with
the potential of higher based moisture caught up in the flow aloft
resulting in a potential mix of sun and thin cirrus. Environmental
moisture too dry for rain over the weekend though. Lows start off
cool but days pleasant.
By Monday and Tuesday, with surface high pressure migrating to the
east of the area, a transition to southerly flow and better Gulf
moisture off the Gulf suggests temperatures will reflect a
moderating trend with highs in the upper 70s to lower 80s over the
interior to mid 70s coast. Overnight lows back into the mid 50s
interior to upper 50s to lower half of the 60s by Tuesday AM.
Next chance of rain looks to hold off until just beyond the end
of the medium range. Plenty of time to fine tune. /10
&&
.MARINE...Strong onshore flow continues over all marine zones ahead
of a potent storm system approaching from the west. A Small Craft
Advisory remains in effect for all bays/sounds through tonight, and
for the Gulf through Wednesday afternoon. The potential for some
gusts to near gale force are possible. Seas have built to 7 to 10
feet over the Gulf, and waves in the bays/sounds are now 2 to 3
feet, and remain elevated through Wednesday morning before gradually
subsiding. As the system and associated cold front approaches and
moves over all marine waters tonight, strong to possibly severe
thunderstorms will be possible. Erratic gusty winds and also
waterspouts are possible in strong to severe storms that develop. A
moderate west to northwest flow will then follow in the wake of the
system from mid to late week. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ051>060-261>266.
Coastal Flood Advisory until 9 PM CDT this evening for
ALZ263>266.
High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until midnight CDT Wednesday night for ALZ265-
266.
FL...Wind Advisory until midnight CDT tonight for FLZ201>206.
High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Advisory until midnight CDT Wednesday night for FLZ202-
204-206.
MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
079.
GM...Small Craft Advisory until 4 PM CDT Wednesday for GMZ650-655-670-
675.
Small Craft Advisory until 6 AM CDT Wednesday for GMZ630>636.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Mar 22, 6:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
635 PM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG LISMAN 32.17N 88.28W
03/22/2022 CHOCTAW AL PUBLIC
REPORTS OF DOWNED POWER LINES AND TREES IN
THE LISMAN AREA. PHOTOS WERE ALSO RELAYED
VIA SOCIAL MEDIA OF DAMAGE TO A MANUFACTURED
HOME. TIME ESTIMATED.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:50 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 13 hr |
| Mar 22, 5:07 PM CDT | Tornado Warning | MOB | Choctaw | 38 min |
| Mar 22, 5:08 PM CDT | Tornado Warning | MOB | Choctaw | 15 min |
| Mar 22, 5:57 PM CDT | Tornado Warning | MOB | Choctaw, Washington | 48 min |
| Mar 22, 6:30 PM CDT | Tornado Warning | MOB | Choctaw, Clarke, Washington | 45 min |
| Mar 22, 6:40 PM CDT | Tornado Warning | MOB | Choctaw | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.